MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND .014 FLOPPY 300 CM ( IC 300 ); WIRE, GUIDE, CATHETER
Model Number M003468150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, resistance was encountered when advancing the subject guidewire through the microcatheter shaft and the physician noted that the guidewire tip coating was missing and uneven.Another guidewire was used to complete the procedure.There were no clinical consequences reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During visual inspection, the guidewire was noted to be kinked/bent and deformed/stretched near the distal end.Also, the guidewire polytetrafluoroethylene (ptfe) coating was found peeling near the distal end confirming the reported issue.In case of this complaint, it is most likely that the tip of the guidewire and ptfe coating got damaged by the user while shaping the tip during preparation, leading to the reported friction.Because of this complaint appears to be associated with handling of the product or portion of the product during preparation of the product prior to use, a probable cause of handling damage was assigned to the as reported and as analyzed issue guidewire ptfe coating peeling.
 
Event or Problem Description

Brand Name
TRANSEND .014 FLOPPY 300 CM ( IC 300 )
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CR  20101
MDR Report Key9470288
Report Number3008853977-2019-00072
Device Sequence Number11221353
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public08714729441748
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model NumberM003468150
Device Catalogue NumberM003468150
Device Lot Number22446734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient Age68 YR
Patient Weight75